ADHD meds making it difficult for my ... - CHADD's ADHD Pare...

CHADD's ADHD Parents Together

13,933 members4,432 posts

ADHD meds making it difficult for my daughter to play sports

Ramarti profile image
Ramarti

My 12 year old daughter was just diagnosed with ADHD. She started uncharacteristically acting out and her grades were all over the place. After being diagnosed the Dr has put her on concerta 56 mg. It is like night and day and she feels so much better. Unfortunately, she plays sports and her heart rate increases substantially during her practices making her stop and slow down. I know she's on a stimulants and they are apt to increase her heart rate and I've read extra fluids/hydration will help with this over time. Is this something we should change the meds over or wait and see if it changes with time? She's only been on meds for 2 weeks.

3 Replies

My son plays hockey and when he started taking the medications we noticed his reaction time became much slower and he looked like a deer in headlights. He felt over focused and would also get nauseous at times. He now prefers to just take the short acting dose ( a small amount) before he practices or has a game. It works much better for him

That's a little scary. I would certainly consult with her doctor. There are many medications out there. We had one medication that cause my grandson to have a tic, immediately took him off that.

Ramarti profile image
Ramarti in reply to anirush

When I asked her Dr he said if it's happening all the time then he would recommend switching her. We have an appointment in a couple of days so I will wait until then.

You may also like...